MULTIFRACTALS, GENERALIZED SCALE INVARIANCE AND COMPLEXITY IN GEOPHYSICS - École des Ponts ParisTech Access content directly
Journal Articles International journal of bifurcation and chaos in applied sciences and engineering Year : 2011

MULTIFRACTALS, GENERALIZED SCALE INVARIANCE AND COMPLEXITY IN GEOPHYSICS

Abstract

The complexity of geophysics has been extremely stimulating for developing concepts and techniques to analyze, understand and simulate it. This is particularly true for multifractals and Generalized Scale Invariance. We review the fundamentals, introduced with the help of pedagogical examples, then their abstract generalization is considered. This includes the characterization of multifractals, cascade models, their universality classes, extremes, as well as the necessity to broadly generalize the notion of scale to deal with anisotropy, which is rather ubiquitous in geophysics.
No file

Dates and versions

hal-00697559 , version 1 (15-05-2012)

Identifiers

Cite

D Schertzer, S. Lovejoy. MULTIFRACTALS, GENERALIZED SCALE INVARIANCE AND COMPLEXITY IN GEOPHYSICS. International journal of bifurcation and chaos in applied sciences and engineering , 2011, 21 (12), pp.3417-3456. ⟨10.1142/S0218127411030647⟩. ⟨hal-00697559⟩
163 View
0 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More